That is the lowest dose. It doesn't have the jell in it like the others. It looks like a piece of tape. I've was on 25mcg/hr/ change every three days. Three months ago went down to 12.5mcg/hr/change every three days. I am so ready to get off this crap! But with little withdrawal as possible.
It so small. How many pieces did you cut it into? I have been without the patch since Sunday morning but I know I can't go cold turkey right now. I try to see how long I can go in between changes. I'm 55 years old and I also take care of my 80 year old mother with Alzheimer's, so I have to be extremely careful how I do this. I never intended for my pain mgmnt Dr to take me this far. I'm so angry at myself for letting this happen.
I actually cut from the 75 mcg patch. Don't be mad at yourself. I let myself be put on increasingly strong meds. My doctorwas vety conveniencing. It was not a god fit for me. First I stretched 48 hours to 78 hours. Then I cut it by slivers until there was nothing left and then I switched to an oral short.acting meds and tapered from there. I had four kids, single mom, and took care of my dad who is 86 and blind. Essentially you want to go as slow as possible. That way you won't feel the withdrawals as much. I went way too fast and Jumped off way to mamy and I was miserable for momths.
Don't know if you have access to pain pills (like Norco) or even if your an addict but a few people have taken norcos while the fentanyl clears their system, a couple weeks cause its time released and then withdrew from the norcos which I understand is MUCH easier then fentanyl, good luck with whatever way you decide.
No. I'm not an addict. But I feel like one. I never intended to let my pain mgmnt Dr take me this far. As a matter of fact, I swore that I wouldn't let him. I have cervical ridiculopathy in my neck and I have such pain. My shoulders get as tense as rocks and my spine is just so tender to touch. I had a disc rupture in my lower back and had surgery and have had pain ever since. I have fibromyalgia and all my joints scream most of the time. But you know what?, I'm so over this pain med crap! Seriously! I'm on the 12.5 fentanyl. I haven't had a patch on since Sunday morning and I know what's coming. That's why I thought of cutting them in pieces or half to step down.
Well......last night couldn't take it anymore. I cut the fentanyl patch (12.5). I was from Sunday morning till last night without a patch on. So I cut the patch in half. I so want to get off this stuff! I'd rather have my pain than live my life on drugs every day! I don't even drink......why would I want to live like this.
I can absolutely relate as many here can. You"ve come to that point where the solution to your problem has become your problem. After 4 back surgerys, plates, screws, etc. I knew there was pain but I didn't really know how bad or not. Pain Drs,, hmmm. As in every thing in life there are good ones and bad ones. You can see all his degrees on the wall but you cant see his motives. I have a rule for pain Drs, if they only give you scrips, no discussion on addiction or dependence and no plan for physical therapy even if its just small stretches and soaking in a pool or whatever then the only plan he has is more and stronger drugs. The most important thing in your life right now is you so write, read, take what helps (advice) and DONT judge yourself, remember "those that matter don't judge and those that judge don't matter" and you matter.
I totally understand where you are coming from and regret sorely that I allowed my pain management doc to prescribe me fentanyl. It made me weepy and depressed and it was VERY hard to come off of. I was on 75 mcg/48 hrs. I tapered down to 50 then 25 then I switched to a short acting opiate to taper further before I went cold turkey at 100 mg of oxy. It wasn't pleasant, in fact it was awful, but I had the luxury of full 24 hour family support and no responsibilities at the time. I would highly recommend you speaking with your doc and getting switched to an oral opiate and tapering from there. Fentanyl is just really hard any way you look at it.
Wishing you peace and comfort and sending support...
Maybe fentanyl ant the right pain med for you, my mom couldnt and wouldn't take oxycodon it made her head spin she said but she could take hydrocode but she only took them if she was hurtting really really bad...she had bearst cancer and so do i..it spread to her bones she passed last year...i whacthed her hurt day after day and she wouldn't take the pain meds...i asked her why she said she just didnt like how they made her feel.me though i belive if you hurt and got something to help take it...i guess cause i whacthed her for 13 years with pain..before i ever got sick i told myself if i ever hurt like my mom did i would take something for it...and i do ...it gave me my life back ...cause when your body hurts well my body hurts i can fution...there were times i couldn't go see my little girl play vollyball i couldn't seat on them damn blenchers...if it want for my meds i would have missed alot!!!! Thats just my thought guys ....
Went from Sunday till Tues with no patch. Tues night I put only a 1/2 of a 12.5 Fentanyl patch on. Well this is Friday evening. The nights have been awful. Lots of ebby jebbies and not so much sleep. Lack of appetite and lots of sweet craving. I've managed well not eating the sweets. Keeping up my usual vitamins every day. A bit depressed, but we are having car troubles, of course with my vehicle! Lol..lol Brain fog the past 2 days. Grocery shopping today was hilarious! Couldn't wait to get home.
Check in later to let everyone know how its going.
Well it sounds like you're doing pretty well considering! Just be aware that the physical w/d is going to be stretched out longer than it is with most opiates and you will have peaks and valleys. If you can ride them- then all the power to you. I could not- but my dose and use was much higher and longer than yours. Something that will help you immensely is clonidine. It is a BP med commonly prescribed for opiate detox. It will lessen the symptoms such as anxiety, increased heart rate, nausea, sweating, and hot and cold sweats. I did one detox without and one with and the one with was infinitely more tolerable- even though my dosage was much higher the second time.
I lOL'd when I read about your grocery shopping. On day 6 or so of my detox I finally managed to hobble out into the world to the grocery store. My pupils were so dilated I had to wear sunglasses in the store (it was December and pouring rain) I had a uncontrollable urge for a mango. I got to the till and the mango was $12!!!! The check out girl was like "Are you sure you still want this?" And I said "Hell yes I want it. You have no idea how much I deserve this mango right now". Hee hee.
It's the simple things right now.
Hang in there, you're doing great!
Yesterday was day 3 with half of a 12.5 Fentanyl patch on. I took the patch off this morning about 10am. Going to see how long I can go before I put the other half on. It my youngest child's (he's 35 today) surprise birthday party at 5pm. Pray I muddle thru this well. Lol...
Hey......... wanted to say "thank you" for commenting back. Also.....I am Bipolar 2, so one of my daily meds 3 times a day is Xanax 0.25mg. However....I only take it 2 times a day. Unless I'm having a bad day then I will take it 3 times. I also take 150mg Seroquel at bedtime. I'm supposed to take 300 mg but I won't do it! I wake feeling like a dishrag and I can't do that. I have my mother with Alzheimer's to take care of.
I believe these 2 meds are suffice enough to help me thru. When I'm done with this mess, Seroquel is next! I'm getting off that if I can. At least lower it to its maximum lowest dose. I've always had trouble sleeping and terrible dreams for most my life.
After the long evening at my sons party, I was so exhausted. My body was twitching so badly when I tried to relax. I took care of getting mom to bed and had to put the other half of the patch on. :( Very disappointed I couldn't go at least two whole day without.
Don't be so hard on yourself, you've got a lot on your plate. Why don't you ask your doctor to switch you to an oral opiate and taper from there? I believe you said you are not an addict- tapering can be difficult for addicts because we don't have the will power to not take more as long as our DOC is around us. I really do think this is a better option for you. There is no reason you should suffer needlessly, as you said you are not an addict, you have a lot on your plate, and functioning for your family is highly important.
An oral opiate is much easier to come off of than fentanyl strips. You will get more consistent dosing and take tiny steps down until you are off comfortably.
Why suffer if you don't have to?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.